Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 31, NWS Honolulu, HI

June 29, 2007Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Jun 29, 2007, 7:04 AM HST for Kalawao County, Hawaii. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 29, 2007, 7:04 AM HST (17:04 UTC)
Expired
Jun 29, 2007, 2:54 PM HST
In force
8 hr
Issued by
NWS Honolulu, HI

County Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 5.1 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2007-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2007-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
105 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 291704
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
704 AM HST FRI JUN 29 2007

...STRONG WINDS TO CONTINUE ACROSS THE HALEAKALA SUMMIT TODAY...

.OVERVIEW...A SLOW MOVING DISTURBANCE ALOFT WILL CONTINUE TO
BRING STRONG WINDS TO THE HALEAKALA SUMMIT TODAY. WINDS WILL
DECREASE LATE THIS AFTERNOON AS THE DISTURBANCE MOVES NORTH.

HIZ022-300400-
/O.NEW.PHFO.WI.Y.0031.070629T1704Z-070630T0400Z/
HALEAKALA SUMMIT-
704 AM HST FRI JUN 29 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. 

SOUTHEAST WINDS OF 30 TO 40 MPH WILL CONTINUE INTO THE AFTERNOON.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
WROE
1 follow-up statement
000 
WWHW70 PHFO 300054
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
254 PM HST FRI JUN 29 2007

...WIND ADVISORY IS CANCELLED...

.LATEST WIND DATA FROM ATOP HALEAKALA SUMMITS ARE BLOWING WELL
BELOW WIND ADVISORY LEVEL OF 30 MPH. THEREFORE THE WIND ADVISORY
IS NO LONGER NEEDED.

HIZ022-300200-
/O.CAN.PHFO.WI.Y.0031.000000T0000Z-070630T0400Z/
HALEAKALA SUMMIT-
254 PM HST FRI JUN 29 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY.

$$
LAU

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 29, 4:00 AM HST, 3 hours 4 minutes earlier.

Area forecast discussion, Jun 29, 4:00 AM HST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 AM HST FRI JUN 29 2007

.SYNOPSIS...FRESH TRADES WILL DIMINISH OVER THE WEEKEND. RAINFALL
WILL TAPER OFF A BIT TOO...REMAINING MOST COMMON OVER WINDWARD AND
MOUNTAIN AREAS...THOUGH SOME STILL WILL FALL OVER LEE SLOPES IN THE
AFTERNOON.

&&

.DISCUSSION...HEIGHT ANALYSIS OF THE 500 MB SURFACE SHOWED WEAK
RIDGING OVER THE MAIN HAWAIIAN ISLANDS BETWEEN TWO STRONGER HIGHS.
AT THE SURFACE...A MODERATE TO STRONG SUBTROPICAL RIDGE KEPT FRESH
TRADE WINDS BLOWING ACROSS THE ISLANDS. CLOUD COVER UPWIND HAD
FILLED IN CONSIDERABLY OVERNIGHT...AND THESE CLOUDS WERE SHOWERY.
ALTHOUGH NO REPORTED ACCUMULATION WAS ESPECIALLY HEAVY...RAINFALL
WAS SUFFICIENTLY WIDESPREAD TO REQUIRE DELAYING THE EXPECTED DRYING
TREND BY 24-36 HOURS. WIND OVER HIGHER ELEVATIONS OF THE STATE
REMAINED GUSTY...THOUGH THE MORE RELIABLE DATA KEPT IT A BIT BELOW
THE MINIMUM CRITERION FOR A WIND ADVISORY.

GUIDANCE AGREED FAIRLY WELL THAT THE RIDGE ALOFT WILL ERODE THROUGH
THIS WEEKEND...LEAVING A COL IN ITS PLACE BY MONDAY. MUCH LOWER
HEIGHTS TO THE NORTH OF THE ISLANDS WILL WEAKEN THE SUBTROPICAL
RIDGE AT THE SURFACE TOO...SO THE TRADES ARE EXPECTED TO DIMINISH AS
WELL. IT IS LIKELY THAT THE SMALL CRAFT ADVISORY MAY NOT BE NEEDED
AT ALL BY THIS EVENING. THE REDUCED OROGRAPHIC FORCING ASSOCIATED
WITH THE DROP IN TRADES WILL LEAD TO LESS FORMATION OF CLOUDS AND
RAIN WINDWARD...THOUGH THE MOIST AIRMASS UPWIND AND THE DIMINISHED
STABILITY ALOFT WILL COMPENSATE FOR THIS DECREASE AT LEAST THROUGH
TONIGHT.

PAST THE MIDDLE OF NEXT WEEK...THE SOLUTIONS DIVERGE...WITH THE GFS
PREDICTING A GRADUAL RETURN OF RIDGING ALOFT...BUT THE NOGAPS
MAINTAINING A SHALLOW BUT LINGERING UPPER TROUGH OVER THE ISLANDS.
THE GFS SOLUTION LOOKS MORE PLAUSIBLE IN THE CONTEXT OF
CLIMATOLOGY...BUT IT IS NOT ALTOGETHER IMPROBABLE THAT A WEAK TROUGH
ALOFT COULD PRODUCE WETTER TRADES FOR THE ISLANDS THROUGH THE END OF
NEXT WEEK. FOR NOW THE MORE TYPICAL VALUES REMAIN IN THE FORECAST...
PENDING LATER MODEL RUNS.

&&

.MARINE...MODERATE TRADE-WIND SWELL WILL CONTINUE ALONG EAST-FACING
SHORES. A LARGE SOUTH SWELL APPROACHING THE STATE LIKELY WILL
PRODUCE SURF REACHING THE HIGH SURF ADVISORY THRESHOLD OF 8 FEET
ALONG SOUTH-FACING SHORES BY TONIGHT. THUS...A HIGH SURF ADVISORY
HAS BEEN ISSUED WITH THIS FORECAST PACKAGE.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY FOR SOUTH-FACING SHORES FROM NOON HST TODAY
THROUGH 6 PM HST SUNDAY.

SMALL CRAFT ADVISORY UNTIL 6 AM HST TODAY FOR KAUAI NORTHWEST
WATERS...KAUAI CHANNEL...KAIWI CHANNEL...AND MAALAEA BAY.

SMALL CRAFT ADVISORY UNTIL 6 PM HST TODAY FOR THE PAILOLO CHANNEL...
ALENUIHAHA CHANNEL...BIG ISLAND LEEWARD WATERS...AND BIG ISLAND
SOUTHEAST WATERS.

&&

RYSHKO

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 3:35 AM HSTHigh Surf AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao6 days

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.